MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number SP-5682
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pain (1994); Tissue Damage (2104); Injury (2348); Impaired Healing (2378); Post Operative Wound Infection (2446); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, on a surgical repair of a ruptured anterior tibialis, the patient, sustained a disruption of traumatic injury wound repair due to dissolvable sutures that failed to dissolve leading to an infection.The patient required numerous out patient visits with wound therapy department due to the stitches failing to absorb.When wound care explored the wound to determine the depth, they located these sutures were still in the wound bed, undissolved.The patient had to have a peripherally inserted central catheter line (picc) placed and given intravenous vancomycin as outpatient and then transitioned to oral clindamycin.The patient had to have a wound vacuum assisted closure (vac) placed as well to help manage drainage from this site.The patient was on oral and intravenous antibiotics for several months and required advanced wound dressings, as well as, periodic conservative sharp debridement.The surgical wound dehisced, exposing the anterior tibialis tendon and surrounding soft tissue.Impairment included loss of ankle mobility and strength.The soft tissue covering the surface of the foot and anterior ankle was relatively thin particularly in an individual with normal body fat which was the case with the patient.Loss of ankle motion and strength results in an abnormal gait which stresses the structures of the knee, hip and back.The latter particularly pertains to the wrist and shoulder when an individual brace for a fall.During treatment the patient was taking pain.The patient underwent surgical debridement four weeks post tendon repair.The original surgery was on (b)(6) 2019 and the second was on (b)(6) 2019.The infection resolved and once the wound was healed, the patient was discharged between (b)(6) to (b)(6) 2020.The patient was also treated with assistance from an infections diseases medical doctor via tele medicine.

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key10032831
Report Number9612501-2020-00707
Device Sequence Number19572325
Product Code GAW
UDI-Device Identifier10884521036871
UDI-Public10884521036871
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model NumberSP-5682
Device Catalogue NumberSP-5682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2020
Initial Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;